Translator Disclaimer
September 2015 The limiting failure rate for a convolution of life distributions
Henry W. Block, Naftali A. Langberg, Thomas H. Savits
Author Affiliations +
J. Appl. Probab. 52(3): 894-898 (September 2015). DOI: 10.1239/jap/1445543854

Abstract

In this paper we investigate the limiting behavior of the failure rate for the convolution of two or more life distributions. In a previous paper on mixtures, Block, Mi and Savits (1993) showed that the failure rate behaves like the limiting behavior of the strongest component. We show a similar result here for convolutions. We also show by example that unlike a mixture population, the ultimate direction of monotonicity does not necessarily follow that of the strongest component.

Citation

Download Citation

Henry W. Block. Naftali A. Langberg. Thomas H. Savits. "The limiting failure rate for a convolution of life distributions." J. Appl. Probab. 52 (3) 894 - 898, September 2015. https://doi.org/10.1239/jap/1445543854

Information

Published: September 2015
First available in Project Euclid: 22 October 2015

zbMATH: 1323.62100
MathSciNet: MR3414999
Digital Object Identifier: 10.1239/jap/1445543854

Subjects:
Primary: 62N05
Secondary: 60K10

Keywords: convolution , decreasing failure rate , Failure rate function , increasing failure rate , reliability

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
5 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.52 • No. 3 • September 2015
Back to Top